Skip to content
Costochondritis/Rib pain
avatar
ninalee14 posted:
I have been dealing with rib pain since I was 17 (just turned 25 today) and until a few years ago... I never was talked to about Costochondritis.

There isn't a whole lot of information about it out there, but I'd like to know if any of you share the same symptoms I do (besides the common symptoms).

I experience the normal chest pain/pressure feeling, occasional muscle spasm, taking shorter breaths...but.. I also experience some pretty extreme nausea, pain all throughout my back, chest and shoulders, sensitivity to light and sound, increased heart rate or it feels like my heart is beating harder than normal.

Do any of you experience those symptoms?

Take the Poll

Do you know what Costochondritis is?
  • Yes
  • No
  • Costo-what??
vote
View Poll Results
Reply
 
avatar
tiredofheadaches responded:
I had the same problem several years ago.I was given Keflex and a Steroid shot and pain medicine,had to use a heating pad some this helped and a hot shower helped
 
avatar
gigi29 responded:
I have had Costochondritis since 1987. I find using a heating pad hhelps with the inflammation an the pain. This is inflammation in and around the sternum. You seem to have another issue as well. such as panic attacks from worrying about the chest pain. Which is understandable Please see a doctor preferably a Neurologist that can help address your symptoms an give you the proper treatment. Hoping you get relief.
 
avatar
ellywriter08 replied to gigi29's response:
Just a short note to clarify. When using a heat pad, please be careful not to use it more than 15 minutes at a time as heat causes more inflammation. I know it feels really good at the time but just be careful not to fall asleep with it on. Thank you for your input, it was helpful.
 
avatar
meaningfulc1952 responded:
Hi ninalee14,


I was diagnosed with this about more than a year ago. I had so
much pain especially on the left side and I had no idea what was causing it to hurt so much. I went to see my cardiologist and he told me that it was Costochondritis. and he prescribed
some prednisone for it. Also, when I had to wear a bra it just drove me crazy with the pain.


I have had many of the same symptoms that you have with this condition. Thankfully, mine comes and goes and it is not always present. I am not sure, but maybe this condition goes into a remission after taking the appropriate treatment for it.


So sorry that you have to deal with this because it is very painful.


Take care,
meaningfulc1952
 
avatar
Anon_27116 responded:
Hello ninalee14,


Several years ago I started having the most unusual pain on my
left side where my heart is and this went on and on. I could hardly wear a bra if that lets you know just how much pain it caused me. I was due for a follow up appointment with my
cardiologist and when I explained this to him he new right away what was the cause.


This Costochondritis is a very painful condition and especially if you have no idea what is causing it.


I had the chest pain/;pressure feeling like you have and I thought that it would never end, My cardiologist prescribed
prednisone for me to take for this and after taking the medication it did get much better.
I don't recall having nausea or having sensitivity to light or sound.


All that I can tell you that it is very painful and I would recommend that you see a cardiologist or a family dr. that knows about this condition. Since you are so young you really need to see a dr. that knows about this and get the proper treatment.


Since you are having the sensitivity to light an sound that sounds like you may have migraine headaches. If that continues, I would see a neurologist for treatment for that if that is what you do have.


I wish you good luck


Featuring Experts

David N. Maine, MD is the director of the Center for Interventional Pain Medicine at Mercy Medical Center in Baltimore. Maine graduated with a degree ...More

Helpful Tips

tramodol
have taken tramadol several times...i have seen no benefits to this med...extremely weak pain med More
Was this Helpful?
1 of 4 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.